Jump to content
Important Survey - Please Participate ×

Terrified a certain side effect will return


[Do...]

Recommended Posts

Thanksgiving evening, I started to get what I can only guess would be akathisia.  My muscles were spasming, but I also couldn't control my body from moving.  It was like someone was taking a hammer trying to smash their way out of my body.  At the best of times it was mild and annoying, at the worse of times it was excruciatingly painful.  Add to this the fact that I was losing touch with reality once the pain got so extreme.  I was laying in the bathtub crying, trying to get relief, while watching my arms and legs randomly smash against the side of the tub.  This went on for over 2 days before subsiding.  For the most part, I have not been suicidal during this taper  (wished I was dead several times, but not actually suicidal).  This time was different.  I honestly considered suicide after the first day because I didn't know how to make it stop and I couldn't take it any longer.  I am absolutely terrified of this happening again, and afraid that I might not be able to stop myself from doing something stupid.  (Logic seems to go away when you are in excruciating pain for extended periods of time).  How do I keep myself from doing something illogical should this side effect happen again?  Does anyone have any suggestions for relief to calm down and think again?  I was doing deep breathing exercises for hours at a time, while holding my throbbing head (it hurt worse than one of my worst migraines).  I am terrified of spending even another hour like that, much less 2 days.
Link to comment
Share on other sites

Thanksgiving evening, I started to get what I can only guess would be akathisia.  My muscles were spasming, but I also couldn't control my body from moving.  It was like someone was taking a hammer trying to smash their way out of my body.  At the best of times it was mild and annoying, at the worse of times it was excruciatingly painful.  Add to this the fact that I was losing touch with reality once the pain got so extreme.  I was laying in the bathtub crying, trying to get relief, while watching my arms and legs randomly smash against the side of the tub.  This went on for over 2 days before subsiding.  For the most part, I have not been suicidal during this taper  (wished I was dead several times, but not actually suicidal).  This time was different.  I honestly considered suicide after the first day because I didn't know how to make it stop and I couldn't take it any longer.  I am absolutely terrified of this happening again, and afraid that I might not be able to stop myself from doing something stupid.  (Logic seems to go away when you are in excruciating pain for extended periods of time).  How do I keep myself from doing something illogical should this side effect happen again?  Does anyone have any suggestions for relief to calm down and think again?  I was doing deep breathing exercises for hours at a time, while holding my throbbing head (it hurt worse than one of my worst migraines).  I am terrified of spending even another hour like that, much less 2 days.

 

Hi D...

 

Pattylu here... Been a member since 2010... I went through this years ago, then my husband in 2010..  I understand everything you are feeling at this point.    I know you are terrified of everything that is happening, and it is terrifying.  It is all physiological  from this drug and wd from it.  I know that doesn't help to hear this at this point, with what is happening.  The best you can do now, is do anything that helps with distraction, and that comes in small steps.  Mine was cleaning out closets, rehanging everything, drawers, kitchen, whatever I could do, to do something.

 

What I can share with you, it does all leave.  It takes time, and it does.  But, you can and will get there, just like everyone before you did.  Find the small things, and yes they are small, that work and help you.  Eat very, very healthy, as best as you are able to.  This all leaves and you will heal from this...

 

Hugs, Pattylu

Link to comment
Share on other sites

hi there,

 

I had never experienced this, and I am so so sorry you had to. Hopefully, it doesn't return.

 

I do want to offer you some level of comparison to at least give you hope. That golden word: hope. While I didn't have that ever, in my first few months, it was absolutely a living hell. I would lay in bed feeling like I wasn't actually touching the bed, I couldn't bear lights, I would get full blown panic attacks just chilling on my couch -- just so out of my control, I couldn't focus my gaze on the person I was talking to, severe dp/dr, felt like the ground was tilting and twirling beneath my feet, numbness all over my body -- I wore it like a cloak, so weak -- standing for 5 minutes was a joke, jolting awake numerous times at night in total panic, buzzing in my brain, off the charts anxiety.  ...I could go on and on...

 

That being said, I'm over 9 months out and I feel like a new person. I had a recent small setback because of a face cream I was using (THAT is how sensitive our systems are), but otherwise, most all of these symptoms are gone or greatly at bay. I feel better than I did before benzos even because I know how to think about anxiety now.

 

I say all this because, so many of us have been there. This is a time where digging up the most strength you can possibly utter is necessary. Seek out and believe in the support around you. Unfortunately, time is the absolute healer here, but if you can eat clean, exercise to the best of your ability and practice relaxing meditation, that will surely help.

 

You're going to get through this, for sure. It gets better, please believe it.

Link to comment
Share on other sites

Unfortunately, I don't think a hotline would help me.  At times I couldn't even speak a coherent sentence.  Fortunately, my husband is super supportive and stayed with me through it all, even though I asked him to leave because I didn't want him to see me like that.  I could barely walk, and even with my husband helping me, I almost fell down the stairs.  As I said, it wasn't a matter of "I can't do this", I was literally delirious with pain and out of my mind.
Link to comment
Share on other sites

Unfortunately, I don't think a hotline would help me.  At times I couldn't even speak a coherent sentence.  Fortunately, my husband is super supportive and stayed with me through it all, even though I asked him to leave because I didn't want him to see me like that.  I could barely walk, and even with my husband helping me, I almost fell down the stairs.  As I said, it wasn't a matter of "I can't do this", I was literally delirious with pain and out of my mind.

 

I've been exactly like you describe here from extreme pain, not exactly your specific type, severe pelvic pain. I have this starting right now, it'll get slowly worse till my period arrives then it'll tip me into a delirious state too. Last month I was writhing around in absolute agony, couldn't stand, couldn't speak apart from the odd string of gibberish, and even had hallucinations (most probably from no sleep). It felt like my body was on fire. I know what this is like.

 

I don't have any answers yet unfortunately. OTC painkillers don't work, I can't go to the doctors because if my issue pertains to pain, then it just lands up as a ball game between the doctors and the addiction agency. I am going to have to go soon though as I am extremely sick now, I am struggling with even walking up a slight incline, let alone stairs. I can't carry anything, I'm feeling as if I am going to keel over any time soon. I'm at the point where I have an instruction sheet written out for any medical personnel who may encounter me if I do land up collapsing, just telling them no Benzos, no fluoroquinolones, steroids etc, and that I am in acute Benzo WD and to look at my medical app on my phone in case I am too out of it to tell them myself.

 

I am really sorry this is happening to you. You said your husband is supportive, which is great. Mine doesn't really know about my WD, but he does know I struggle with pain anyway.

 

I can't emphasise how important it is to share this with another person, If only I had that choice myself. Don't go through this alone.

 

Sorry I can't be of more help, I am so sick myself right now that even sitting up is a huge effort.  :hug:

Link to comment
Share on other sites

×
×
  • Create New...